EconPapers    
Economics at your fingertips  
 

Optimal Income Taxation With Quasi‐Linear Preferences Revisited

Robin Boadway, Katherine Cuff and Maurice Marchand

Journal of Public Economic Theory, 2000, vol. 2, issue 4, 435-460

Abstract: Properties of the optimal income tax for quasi‐linear in leisure preferences are studied. With utilitarian or maxi‐min objectives, closed‐form solutions are obtained. Bunching occurs over intervals where the second‐order incentive condition is binding. Whether this occurs depends solely on the skill distribution. The patterns of consumption and tax rates in the nonbunched range are independent of whether the second‐order incentive constraints are binding. Bunching at the bottom can also occur if a non‐negative constraint on incomes is binding for some households. The pattern of marginal tax rates depends on the skill distribution and whether it is truncated.

Date: 2000
References: Add references at CitEc
Citations: View citations in EconPapers (9)

Downloads: (external link)
https://doi.org/10.1111/1097-3923.00045

Related works:
Working Paper: Optimal income taxation with quasi-linear preferences revisited (2000)
Working Paper: Optimal Income Taxation With Quasi-linear Preferences Revisited (1999) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jpbect:v:2:y:2000:i:4:p:435-460

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1097-3923

Access Statistics for this article

Journal of Public Economic Theory is currently edited by Rabah Amir, Gareth Myles and Myrna Wooders

More articles in Journal of Public Economic Theory from Association for Public Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:bla:jpbect:v:2:y:2000:i:4:p:435-460